Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 40, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 16, 2008, 7:37 PM EDT for Nassau County, Suffolk County, New York. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2008, 7:37 PM EDT (23:37 UTC)
- Expired
- Jun 16, 2008, 8:30 PM EDT
- In force
- 53 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Nassau County, NY, Suffolk County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:57 PM EDT | MARINE TSTM WIND 43 | Port Jefferson, NY | 36 KNOT WIND GUST |
| Jun 16, 8:19 PM EDT | TSTM WND DMG | Manorville, NY | LARGE TREE BLOCKING DAYTON ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 1:21 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.6 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 162338
SVROKX
NYC059-103-170030-
/O.NEW.KOKX.SV.W.0040.080616T2337Z-080617T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
737 PM EDT MON JUN 16 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 830 PM EDT...
* AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF
UP TO 60 MPH FROM NORTHPORT TO WANTAGH MOVING EAST AT 32 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SMITHTOWN...LINDENHURST AND DEER PARK BY 745 PM...
STONY BROOK...HAUPPAUGE...BRENTWOOD AND BAY SHORE BY 750 PM...
PORT JEFFERSON AND ISLIP BY 755 PM...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4095 7338 4091 7323 4098 7312 4098 7265
4111 7238 4099 7245 4099 7247 4097 7240
4086 7241 4067 7302 4065 7316 4074 7288
4071 7323 4065 7332 4066 7323 4065 7323
4064 7324 4067 7334 4060 7361
TIME...MOT...LOC 2337Z 291DEG 28KT 4095 7327 4064 7347
$$
JST3 follow-up statements
000
WWUS51 KOKX 162346
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
745 PM EDT MON JUN 16 2008
NYC059-162355-
/O.CAN.KOKX.SV.W.0040.000000T0000Z-080617T0030Z/
NASSAU NY-
745 PM EDT MON JUN 16 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NASSAU COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4065 7328 4066 7325 4069 7327 4068 7342
4093 7331 4091 7323 4098 7312 4098 7265
4111 7238 4099 7247 4096 7245 4097 7240
4086 7241 4067 7304 4065 7316 4074 7288
4071 7323 4067 7326 4066 7325 4064 7324
TIME...MOT...LOC 2345Z 276DEG 31KT 4093 7321
$$
NYC103-170030-
/O.CON.KOKX.SV.W.0040.000000T0000Z-080617T0030Z/
SUFFOLK NY-
745 PM EDT MON JUN 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SUFFOLK COUNTY...
AT 741 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR KINGS POINT MOVING EAST AT 36
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PORT JEFFERSON...STONY BROOK...SETAUKET 755 PM...
MOUNT SINAI BY 800 PM...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4065 7328 4066 7325 4069 7327 4068 7342
4093 7331 4091 7323 4098 7312 4098 7265
4111 7238 4099 7247 4096 7245 4097 7240
4086 7241 4067 7304 4065 7316 4074 7288
4071 7323 4067 7326 4066 7325 4064 7324
TIME...MOT...LOC 2345Z 276DEG 31KT 4093 7321
$$
JST000
WWUS51 KOKX 170015
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
812 PM EDT MON JUN 16 2008
NYC103-170030-
/O.CON.KOKX.SV.W.0040.000000T0000Z-080617T0030Z/
SUFFOLK NY-
812 PM EDT MON JUN 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR EAST CENTRAL SUFFOLK COUNTY...
AT 810 PM...A LINE OF THUNDERSTORMS FROM ROCKY POINT TO FIRE ISLAND
WAS MOVING EAST ACROSS THE ISLAND AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MANORVILLE...WADING RIVER BY 820 PM...
CALVERTON...EAST MORICHES AND CENTER MORICHES BY 825 PM...
RIVERHEAD 830 PM...
LAT...LON 4071 7313 4072 7315 4095 7304 4098 7265
4111 7238 4099 7247 4096 7245 4097 7240
4086 7241 4071 7293 4072 7295 4074 7288
4076 7291 4074 7293 4073 7313 4066 7311
4065 7314 4069 7313 4070 7313 4065 7315
TIME...MOT...LOC 0012Z 276DEG 31KT 4090 7290
$$
JST000
WWUS51 KOKX 170031
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
830 PM EDT MON JUN 16 2008
NYC103-170040-
/O.EXP.KOKX.SV.W.0040.000000T0000Z-080617T0030Z/
SUFFOLK NY-
830 PM EDT MON JUN 16 2008
...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY HAS EXPIRED...
THE STRONG THUNDERSTORMS ARE NOW MOVING RAPIDLY EAST OUT OVER THE
TWIN FORKS OF LONG ISLAND WHERE WINDS WITH WIND GUST TO 40 TO 50
MPH.
LAT...LON 4071 7313 4072 7315 4095 7304 4098 7265
4111 7238 4099 7247 4096 7245 4097 7240
4086 7241 4071 7293 4072 7295 4074 7288
4076 7291 4074 7293 4073 7313 4066 7311
4065 7314 4069 7313 4070 7313 4065 7315
TIME...MOT...LOC 0030Z 276DEG 31KT 4088 7270
$$
JSTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:25 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 16, 5:25 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 525 PM EDT MON JUN 16 2008 .SYNOPSIS... A TROUGH AND COLD FRONT ARE EXPECTED TO MOVE THROUGH THE REGION THE EVENING THROUGH TONIGHT...WITH SHOWERS AND THUNDERSTORMS ACCOMPANYING THESE FEATURES. AN UPPER LEVEL LOW WILL THEN SETTLE TO THE NORTH AND LINGER THROUGH THE WEEK WITH UNSETTLED WEATHER AND COOLER THAN NORMAL TEMPERATURES ANTICIPATED. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... MESOSCALE UPDATE... SQUALL LINE STRETCHING NE TO SW FROM THE MID HUDSON VALLEY TO NE PA...ALONG PRE-FRONTAL TROUGH...WILL SINK SE INTO ORANGE AND PUTNAM COUNTIES WITHIN THE HOUR...AND THROUGH MUCH OF THE LOWER HUDSON VALLEY...NE NJ...AND SW CONN THROUGH AROUND 7 PM. ENTERING NYC AREA BETWEEN 7 AND 8 PM. WITH LIS AND MLCAPES AROUND 1000 J/KG ACROSS NYC/NE JERSEY/LOWER HUDSON VALLEY/SW CONN THE LINE SHOULD MAINTAIN ITS STRENGTH AS IT WORKS SE THROUGH AROUND 8 PM. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE LINE. RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR ARE POSSIBLE WITH THE LINE. ANY BOWING SEGMENTS MAY PRODUCE EVEN STRONGER WINDS THAT WILL HAVE TO BE DEALT WITH BY SEVERE THUNDERSTORM WARNINGS. THE LINE IS EXPECTED TO WEAKEN AS IT TREKS SE OF NYC AND INTO SE CONN THROUGH THE LATE EVENING AS IT ENCOUNTERS A MORE STABLE MARINE AIRMASS. ANY ROTATING CELLS THAT DEVELOP AHEAD OF THE SQUALL LINE OVER THE NEXT FEW HOURS...ACROSS THE LOWER HUDSON VALLEY/SW CONN/NE NJ/NYC HAVE THE CAPABILITY OF PRODUCING LARGE HAIL IN ADDITION TO WIND GUSTS THE CONVECTION ALONG THE PRE- FRONTAL TROUGH IS BEING AIDED BY FORCING FROM AN APPROACHING MID-LEVEL JET STREAK...AND HEIGHT FALLS AND INCREASING DEEP LAYER SHEAR AHEAD OF AN UPPER LOW DIVING SOUTHEAST FROM THE GREAT LAKES. A SEVERE THUNDERSTORM WATCH FROM SPC CONTINUES FOR THE WESTERN HALF OF THE CWA UNTIL 1Z AS 30-40 KT OF UNIDIRECTIONAL SHEAR AND STRONG MID LEVEL FLOW SHOULD SUPPORT SOME BOWING LINE SEGMENT AND SUPERCELL DEVELOPMENT THIS AFTERNOON/EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE MAIN THREATS WITH ANY SEVERE STORMS. SOUTHERLY FLOW OFF COOL OCEAN WATERS AND STRONG INVERSION HAS KEPT MARINE LAYER INTACT ACROSS EASTERN LI AND SE CONN AND SHOULD KEEP SEVERE THREAT TO A MINIMUM THIS AFTERNOON/EVENING. STILL WITH THE AVAILABLE FORCING AND MARGINAL ELEVATED INSTABILITY...A FEW STRONG STORMS TO ISOLATED SEVERE ARE POSSIBLE. WOULD THINK LARGE HAIL WOULD BE MAIN SEVERE THREAT...WITH GUSTY WINDS...AND HEAVY RAIN. COLD FRONT APPROACHES THE REGION AFTER MIDNIGHT...AND THEN SLOWLY TRACKS EAST THROUGH TUESDAY MORNING AS STACKED LOW DIVES ACROSS THE GREAT LAKES REGION. SHOWERS AND TSTMS LIKELY CONTINUE AHEAD OF THE COLD FRONT AS IT TRACKS W TO E FROM AROUND 06Z THROUGH TUES MORNING. BUT WITH ATMOSPHERIC UPHEAVAL IN WAKE OF PRE-FRONTAL CONVECTION AND LOSS OF DAYTIME INSTABILITY...WIDESPREAD SEVERE THREAT WILL DIMINISH AFTER MIDNIGHT. BUT SOME STRONG STORMS AND AN ISOLATED SEVERE STORM STILL POSSIBLE WITH LEFT FRONT QUAD OF JET FORCING OVER THE REGION...30 TO 35 KT UNIDIRECTIONAL DEEP LAYER SHEAR...AND A MARGINALLY UNSTABLE ENVIRONMENT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... ANOMALOUSLY STRONG CLOSED LOW WILL MEANDER THROUGH THE EASTERN GREAT LAKES AND INTERIOR NORTHEAST THROUGH THE PERIOD. WITH ITS ASSOCIATED COLD POOL WORKING OVER THE REGION...A SERIES OF WEAK SHORTWAVES ROTATE AROUND THE UPPER LOW...AND DAYTIME HEATING...LOOKING FOR DIURNALLY DRIVEN SHRA/ISOLD TSRA ACTIVITY THROUGH THE PERIOD. ON TUESDAY...SHORTWAVE AND COLD FRONT WORK EAST OF THE REGION TUES MORNING...WITH SHRA/TSRA ACTIVITY WORKING EAST BY MIDDAY. IN ITS WAKE...LOW-MID LEVEL WESTERLY FLOW SHOULD ALLOW FOR PARTIAL CLEARING. ANOTHER SHORTWAVE APPROACHES NW SECTIONS LATER IN THE AFTERNOON WITH LEADING EDGE OF ASSOCIATED MID-LEVEL COLD POOL. WITH MORNING SUNSHINE AND OFFSHORE FLOW...TEMPS SHOULD CLIMB TO NEAR NORMAL LEVELS. SLIGHT CHANCE FOR AFTERNOON CONVECTION NW OF NYC WITH STEEPENED MID-LEVEL LAPSE RATES...DAYTIME HEATING AND APPROACHING SHORTWAVE. TEMPERATURES GENERALLY IN THE UPPER 70S TO AROUND 80 DEGREES. TUESDAY NIGHT SHOULD REMAIN MAINLY DRY...ALTHOUGH AN ISOLATED SHOWER POSSIBLE EARLY. TEMPS SLIGHTLY BELOW NORMAL WITH WEAK CAA. CLOSED LOW SINKS FURTHER SE ACROSS NORTHERN NY AND CENTRAL NEW ENGLAND ON WEDNESDAY. STRONGER SHORTWAVE PIVOTS AROUND CLOSED LOW AND THROUGH REGION WED AFTERNOON/EVE WITH SURFACE TROUGH WORKING ACROSS THE REGION. WOULD EXPECT BETTER CHANCE OF INSTABILITY SHOWERS AND A FEW LOW TOPPED THUNDERSHOWERS ON WEDNESDAY WITH MARGINAL INSTABILITY SURFACE AND ALOFT. SMALL HAIL POTENTIAL WITH ANY CONVECTION WITH COLD POOL ALOFT. WITH COLD TEMPS ALOFT AND PLENTY OF INSTABILITY CLOUD COVER...WOULD EXPECT TEMPS TO RUN SEVERAL DEGREES BELOW NORMAL...LOWER 70S CITY/COAST AND UPPER 60S TO AROUND 70 INTERIOR. CLOSED LOW PULLS NORTH INTO NORTHERN NEW ENGLAND ON THURSDAY...WITH DEEP TROUGH AXIS HOLDING TO THE WEST OF THE CWA. VORT LOBE APPEARS TO APPROACH REGION FROM SW ON THURSDAY...WHICH SHOULD ONCE AGAIN BRING THE CHANCE FOR LATE AFTERNOON/EVENING INSTABILITY SHRA. WITH COLD POOL PULLING NORTH OF THE REGION...WOULD THINK CONVECTION WOULD BE ISOLATED. TEMPS CONTINUE TO RUN BELOW SEASONABLE(LOWER 70S)WITH INSTABILITY CLOUD COVER AND 850 HPA TEMPS AROUND 8C. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... GRADUAL FILLING AND LIFTING OF ANOMALOUS EAST COAST TROUGH IS FORECAST TO START THURSDAY...THOUGH THIS APPEARS TO BE A VERY SLOW PROCESS WITH LONG WAVE RETROGRADING SLOWLY WESTWARD OVER THE WEEKEND. 00Z NAEFS ALONG WITH 00Z ECMWF AND 12Z OPERATIONAL GFS WERE EXAMINED. UNCERTAINTY INCREASES WITH THE DEPTH OF THE TROUGH THROUGH THE WEEKEND. THE SHORTWAVE ENERGY SEEN IN THE 12Z GFS AND 00Z ECMWF AFFECTING OUR REGION FOR SUNDAY AFTERNOON IS LOW CONFIDENCE BASED ON NAEFS. TEMPS SHOULD RETURN TO NEAR NORMAL BY SATURDAY AS TROUGH CONTINUES LIFTING. WILL ALLOW FOR CONTINUATION OF CHANCE DIURNAL (AFTN/EVE) CONVECTION ON FRIDAY AS INSTABILITY CONTINUES WITH COLD POOL ALOFT. TOTAL TOTAL INDICES IN THE MID 50S AND LIS IN THE -2 TO -4 C RANGE. WHILE HAVE DRIED THINGS OUT FOR SATURDAY AFTN/EVE AS COLD POOL ALOFT SHOULD WARM ENOUGH TO LIMIT CONVECTION - THINK AT LEAST ISOLATED CONVECTION WOULD REMAIN - 20 POP USED. CHANCE CONVECTION RETURNS SUNDAY AFTERNOON AS AT LEAST A FAIR CHANCE OF A SIGNIFICANT SHORTWAVE AND SEVERE WX. 12Z GFS SOUNDINGS PRODUCE A VERY UNSTABLE ATMOSPHERE - 2000 J/KG AND LIS OF -6 C. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... SHORT WAVE MOVING ACROSS AREA AND APPROACHING PRE-FRONTAL TROUGH HELPING TO BREAK UP MARINE INFLUENCE ATTM. KGON XPCTD TO HOLD ON VLIFR TIL ABT 22Z AS COOL MARINE LAYER REMAINS OVER SE CT. SVR POTENTIAL FOR ALL TAF SITES INCREASING THRU LATE AFTERNOON. BEST PROB FOR STRONG WINDS AFT 20Z. WINDS AHD OF OF PRE-FRONTAL TROUGH GENERALLY SSW BUT WILL VEER TO THE W AND SW AFT PASSAGE AROUND 02Z. ANOTHER ROUND OF SUB MVFR CONDS XPCTD WITH COLD FRONT AROUND 06Z BUT CONFIDENCE ON TIMING IS LOW. OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...XPCT PERIODS OF LOW END VFR OR MVFR CONDITIONS TO PERSIST THROUGH THE WEEK AS COOL UPPER TROUGH SETTLES ACROSS THE AREA. CONDITIONS IMPROVE THURSDAY NIGHT INTO FRIDAY AS HIGH PRESSURE BUILDS FROM THE WEST. && .MARINE... SLY WINDS OF 10 TO 15 KT WITH SOME GUSTS TO 20 KT THIS AFTERNOON AS A PRE-FRONTAL TROF APPROACHES FROM THE WEST. SFC COLD FRONT MOVES ACROSS THE COASTAL WATERS LATE TONIGHT/EARLY TUES...BETWEEN 06Z AND 12Z TUE. WINDS WILL VEER AROUND TO THE SW THIS EVENING...THEN TO THE W BEHIND THE FRONT. WINDS AND SEAS ARE FORECAST TO REMAIN BELOW SCA BOTH AHEAD AND BEHIND THE FRONT. PLENTY OF SHRA LATE THIS AFTERNOON/TONIGHT AHEAD/ALONG PRE-FRONTAL TROUGH AND COLD FRONT. POST-FRONTAL WINDS WILL GUST UP TO 20 KT ON THE WATERS FROM TUE INTO WED MORNING. SEAS ARE FORECAST TO REMAIN BELOW SCA CRITERIA. SEVERAL TROUGHS WILL MOVE ACROSS THE WATERS WED INTO FRI AS A BROAD AREA OF LOW PRESSURE REMAINS NEARLY STATIONARY OVER SE CANADA. SUB-SCA CONDITIONS EXPECTED DURING THIS TIME. WAVES AND WINDS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY THROUGH THE WEEKEND...BUT AFTERNOON CONVECTION IS POSSIBLE EACH DAY. THE BEST CHANCE OF CONVECTION WOULD BE FRIDAY AND SUNDAY AFTERNOONS. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT WILL PRODUCE LOCALLY HEAVY DOWNPOURS WITH AVERAGE RAINFALL AMOUNTS GENERALLY BETWEEN HALF INCH TO AN INCH OF RAIN. LOCALLY HIGHER AMOUNTS OF OVER AN INCH ARE POSSIBLE...ESPECIALLY IN ANY ORGANIZED LINES OF THUNDERSTORMS. I CANNOT RULE OUT BRIEF RAINFALL AMOUNTS OF AN INCH PER HOUR...BUT RELATIVELY FAST STORM MOTION SHOULD BE ENOUGH TO AVOID TRAINING ECHOES AND THUS A PROLONGED HEAVY RAINFALL. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...NV NEAR TERM...NV SHORT TERM...NV LONG TERM...JST AVIATION...BS MARINE...NV HYDROLOGY...NV
Hazardous weather outlook, Jun 16, 3:42 PM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 342 PM EDT MON JUN 16 2008 CTZ007-008-011-012-NYZ078>081-171945- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 342 PM EDT MON JUN 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. STRONG WINDS AND LARGE HAIL ARE THE MAIN THREAT. IN ADDITION...ANY THUNDERSTORMS COULD PRODUCE HEAVY DOWNPOURS. AS SUCH...LOCAL FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-006-009-010-NJZ002>006-011-NYZ067>077-171945- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 342 PM EDT MON JUN 16 2008 ...SEVERE THUNDERSTORM WATCH 551 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-171945- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 342 PM EDT MON JUN 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. STRONG WINDS AND LARGE HAIL ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-171945- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 342 PM EDT MON JUN 16 2008 ...SEVERE THUNDERSTORM WATCH 551 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 16, 3:42 PM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 342 PM EDT MON JUN 16 2008 CTZ005-006-009-010-NJZ002>006-011-NYZ067>077-170100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 342 PM EDT MON JUN 16 2008 THE NWS STORM PREDICTION CENTER IS FORECASTING A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND EVENING. THE THREAT FOR SEVERE THUNDERSTORMS CONTINUES ACROSS THE AREA THIS AFTERNOON. A COMBINATION OF INCREASING INSTABILITY...STRONG WINDS ALOFT...AND A COLD FRONT APPROACHING FROM THE LOWER GREAT LAKES REGION WILL SPARK THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS...WITH DAMAGING WINDS THE MAIN THREAT. VERY HEAVY RAIN AND HAIL ARE ALSO POSSIBLE. COOLER CONDITIONS...WITH CLOUD COVER AND DRIZZLE...SHOULD LIMIT THE SEVERE WEATHER THREAT FARTHER EAST ACROSS SOUTHEAST CONNECTICUT AND CENTRAL AND EASTERN LONG ISLAND. ANYONE WITH OUTDOOR PLANS TODAY SHOULD REVIEW SEVERE WEATHER AND LIGHTNING SAFETY RULES...KEEP AN EYE TO THE SKY...AND BE PREPARED TO MOVE TO A SAFE PLACE AT THE FIRST SIGN OF THREATENING WEATHER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS LATER TODAY.
Special weather statement, Jun 16, 5:10 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 510 PM EDT MON JUN 16 2008 NYZ067-162215- ORANGE- 510 PM EDT MON JUN 16 2008 ...STRONG THUNDERSTORM WILL IMPACT WESTERN ORANGE COUNTY... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HIGHLAND LAKE...OR 8 MILES SOUTH OF BETHEL...AND MOVING EAST AT 21 MPH. THIS STORM WILL BE... NEAR PORT JERVIS BY 540 PM. NEAR OTISVILLE BY 600 PM. NEAR MIDDLETOWN BY 615 PM. SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. BAS
Special weather statement, Jun 16, 6:26 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 626 PM EDT MON JUN 16 2008 NYZ069-070-162330- NORTHERN WESTCHESTER-ROCKLAND- 626 PM EDT MON JUN 16 2008 ...STRONG THUNDERSTORM WILL IMPACT NORTHERN ROCKLAND AND NORTHERN WESTCHESTER COUNTIES... AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POMONA...OR 6 MILES SOUTHWEST OF PEEKSKILL...AND MOVING EAST AT 56 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
Special weather statement, Jun 16, 7:15 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 715 PM EDT MON JUN 16 2008 NYZ075>077-170015- KINGS (BROOKLYN)-NASSAU-QUEENS- 715 PM EDT MON JUN 16 2008 ...STRONG WINDS WILL IMPACT KINGS (BROOKLYN)...QUEENS AND SOUTHERN NASSAU COUNTIES... AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED OUTFLOW FROM STRONG THUNDERSTORMS OVER BROOKLYN MOVING SOUTHEAST AT 35 MPH. WINDS GUSTING UP TO TO 50 MPH ARE EXPECTED TO MOVE ACROSS THE REGION AHEAD OF THUNDERSTORMS. THE STRONG WINDS WILL MOVE ACROSS SOUTHERN NASSAU COUNTY BETWEEN 745 PM AND 810 PM. JST
Special weather statement, Jun 16, 7:21 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 721 PM EDT MON JUN 16 2008 CTZ005>007-009-010-170015- NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- 721 PM EDT MON JUN 16 2008 ...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...MIDDLESEX AND NEW HAVEN COUNTIES... AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONROE TO BRIDGEPORT...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF NEWTOWN TO BRIDGEPORT...AND MOVING EAST AT 4 MPH. SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 1/2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. SMITH
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:37 PM EDT | Marine Weather Statement | OKX | 12 hr | |
| Jun 16, 12:44 PM EDT | Marine Weather Statement | OKX | 8 hr | |
| Jun 16, 5:31 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam | 44 min |
| Jun 16, 5:46 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam | 44 min |
| Jun 16, 6:02 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 28 min |
| Jun 16, 6:06 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 116 min |
| Jun 16, 6:17 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 43 min |
| Jun 16, 6:34 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland, Westchester | 41 min |
| Jun 16, 6:44 PM EDT | Special Marine Warning | OKX | 69 min | |
| Jun 16, 6:48 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 27 min |
| Jun 16, 6:50 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Suffolk and 1 more | 40 min |
| Jun 16, 6:52 PM EDT | Special Marine Warning | OKX | 38 min | |
| Jun 16, 7:12 PM EDT | Special Marine Warning | OKX | 63 min | |
| Jun 16, 7:26 PM EDT | Special Marine Warning | OKX | 34 min | |
| Jun 16, 7:41 PM EDT | Special Marine Warning | OKX | 49 min | |
| Jun 16, 7:41 PM EDT | Special Marine Warning | OKX | 2 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.